Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes grand mal seizures prior to peiods?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Hi XXXX. My 25 year old daughter has grand mal seizures during 2 days before her periods, 1 during and about a day after. During her at the em. the Dr gave her 10 pills of dilantin { 100mg} each The next morn she woke up screaming tellin me she could not see.Her skin had turned very pale and she started screaming. This occures during 2 weeks before her periods. Never did before, Question what cause this. Yes I did take her back to the same Dr. Yes it was in her chart she was allergst to dilantin. Yes other dr have witness her durning pale only to ask me " what is she doing!
Posted Wed, 19 Mar 2014 in General Health
Answered by Dr. Prasad 3 hours later
Brief Answer: Phenytoin (dilantin) effects indeed... Detailed Answer: Hello XXXX I went through the details you provided. Dilantin loading is essential following an episode of grand mal seizure. The loading dosage is tolerated well by most individual; however a few don't tolerate it well. Skin changes and visual problems are listed side effects.If it wasn't from allergy, it may have been due to toxicity. Was serum phenytoin levels checked after the episode? And was she seen by an ophthalmologist / dermatologist? Has she had seizure episodes in the past? If yes was she on phenytoin (dilantin) earlier If she has not been on dilantin, then what you saw on the chart was recorded after the event. I hope she is on another anticonvulsant such as levetiracetam or valproate to prevent seizures now. Hope I have answered your question. Let me know if you need any other information.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor